Alert archive / New York / Flood Watches in 2012

Flood Watch 1, NWS New York, NY

April 21, 201211 counties in New York; 5 counties in New Jersey; 4 counties in Connecticut

NWS New York, NY issued this flood watch at Apr 21, 2012, 4:05 PM EDT for 11 counties in New York; 5 counties in New Jersey; 4 counties in Connecticut. It took effect at Apr 22, 2012, 12:00 PM EDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Apr 21, 2012, 4:05 PM EDT (20:05 UTC)
In effect from
Apr 22, 2012, 12:00 PM EDT
Expired
Apr 23, 2012, 3:57 AM EDT
In force
16 hr
Issued by
NWS New York, NY
Flood severity
None

Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Passaic County, NJ, Union County, NJ, Bronx County, NY, Kings County, NY, Nassau County, NY, New York County, NY, Orange County, NY, Putnam County, NY, Queens County, NY, Richmond County, NY, Rockland County, NY, Suffolk County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 71 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.1 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2012-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2012-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
718 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

994 
WGUS61 KOKX 212005
FFAOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE NEW YORK NY
405 PM EDT SAT APR 21 2012

...HEAVY RAIN SUNDAY AFTERNOON AND NIGHT WITH POSSIBLE AREAL AND
SMALL STREAM FLOODING...

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-
220915-
/O.NEW.KOKX.FA.A.0001.120422T1600Z-120423T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
405 PM EDT SAT APR 21 2012

...FLOOD WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A

* FLOOD WATCH FOR ALL OF SOUTHERN CONNECTICUT...NORTHEAST NEW
  JERSEY AND SOUTHEAST NEW YORK...

* FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING. 

* RAINFALL WITH A COLD FRONT PASSING THROUGH TONIGHT SHOULD BE
  LESS THAN A HALF INCH. THIS FRONT WILL THEN STALL JUST TO THE
  SOUTH ON SUNDAY...AND SERVE AS THE FOCUS FOR HEAVY RAIN SUNDAY
  AFTERNOON AS AN INTENSIFYING COASTAL STORM MOVES NORTHWARD AND
  TRANSPORTS CONSIDERABLE ATLANTIC MOISTURE ALONG WITH IT. 

* RAINFALL WITH THE COASTAL STORM WILL BEGIN SUNDAY MORNING...AND
  BECOME HEAVY AT TIMES LATER SUNDAY AFTERNOON. THE HEAVIEST RAIN
  SHOULD OCCUR DURING THE FIRST HALF OF SUNDAY NIGHT IN THE NEW
  YORK CITY METROPOLITAN AREA...WESTERN LONG ISLAND AND THE LOWER
  HUDSON VALLEY...AND OVERNIGHT SUNDAY NIGHT IN SOUTHERN
  CONNECTICUT AND EASTERN LONG ISLAND...WITH HOURLY RAINFALL RATES
  APPROACHING AN INCH PER HOUR IN THE HEAVIEST RAIN BANDS.

* TOTAL RAINFALL OF TWO AND ONE HALF TO THREE AND ONE HALF
  INCHES...WITH LOCALLY HIGHER AMOUNTS...COULD CAUSE SIGNIFICANT
  FLOODING OF URBAN AND POOR DRAINAGE AREAS...AND FLOODING OF FAST
  RESPONDING SMALL STREAMS. HARD DRY GROUND DUE TO LACK OF RECENT
  RAINFALL...AND STORM DRAINS THAT HAVE NOT YET BEEN CLEARED OF
  WINTER DEBRIS...MAY ACTUALLY CONTRIBUTE TO ADDITIONAL RUNOFF IN
  THESE AREAS. MAIN STEM RIVERS ARE UNLIKELY TO EXPERIENCE
  FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

&&

$$

GOODMAN
3 follow-up statements
194 
WGUS61 KOKX 220821
FFAOKX

FLOOD WATCH
NATIONAL WEATHER SERVICE NEW YORK NY
421 AM EDT SUN APR 22 2012

...HEAVY RAIN THIS AFTERNOON AND TONIGHT WITH POSSIBLE AREAL AND
SMALL STREAM FLOODING...

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-
222115-
/O.CON.KOKX.FA.A.0001.120422T1600Z-120423T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
421 AM EDT SUN APR 22 2012

...FLOOD WATCH REMAINS IN EFFECT FROM NOON EDT TODAY THROUGH
MONDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND 
  SOUTHEAST NEW YORK...INCLUDING THE FOLLOWING AREAS...IN 
  SOUTHERN CONNECTICUT...NORTHERN FAIRFIELD...NORTHERN 
  MIDDLESEX...NORTHERN NEW HAVEN...NORTHERN NEW LONDON... 
  SOUTHERN FAIRFIELD...SOUTHERN MIDDLESEX...SOUTHERN NEW HAVEN 
  AND SOUTHERN NEW LONDON. IN NORTHEAST NEW JERSEY...EASTERN 
  BERGEN...EASTERN ESSEX...EASTERN PASSAIC...EASTERN UNION... 
  HUDSON...WESTERN BERGEN...WESTERN ESSEX...WESTERN PASSAIC AND 
  WESTERN UNION. IN SOUTHEAST NEW YORK...BRONX...KINGS 
  (BROOKLYN)...NEW YORK (MANHATTAN)...NORTHEASTERN SUFFOLK... 
  NORTHERN NASSAU...NORTHERN QUEENS...NORTHERN WESTCHESTER... 
  NORTHWESTERN SUFFOLK...ORANGE...PUTNAM...RICHMOND (STATEN 
  ISLAND)...ROCKLAND...SOUTHEASTERN SUFFOLK...SOUTHERN NASSAU... 
  SOUTHERN QUEENS...SOUTHERN WESTCHESTER AND SOUTHWESTERN 
  SUFFOLK. 

* FROM NOON EDT TODAY THROUGH MONDAY MORNING

* STEADIER RAINFALL ASSOCIATED WITH A COASTAL STORM WILL BEGIN
  THIS AFTERNOON...AND BECOME HEAVY AT TIMES LATER THIS AFTERNOON.
  THE HEAVIEST RAIN WILL OCCUR TONIGHT. HOURLY RAINFALL RATES
  APPROACHING AN INCH PER HOUR IN THE HEAVIEST RAIN BANDS REMAINS
  POSSIBLE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

&&

$$

PW
900 
WGUS61 KOKX 221959
FFAOKX

FLOOD WATCH
NATIONAL WEATHER SERVICE NEW YORK NY
359 PM EDT SUN APR 22 2012

...HEAVY RAIN INTO MONDAY MORNING WITH POSSIBLE AREAL AND SMALL STREAM
FLOODING...

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-
230900-
/O.CON.KOKX.FA.A.0001.000000T0000Z-120423T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
359 PM EDT SUN APR 22 2012

...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND 
  SOUTHEAST NEW YORK...INCLUDING THE FOLLOWING AREAS...IN 
  SOUTHERN CONNECTICUT...NORTHERN FAIRFIELD...NORTHERN 
  MIDDLESEX...NORTHERN NEW HAVEN...NORTHERN NEW LONDON... 
  SOUTHERN FAIRFIELD...SOUTHERN MIDDLESEX...SOUTHERN NEW HAVEN 
  AND SOUTHERN NEW LONDON. IN NORTHEAST NEW JERSEY...EASTERN 
  BERGEN...EASTERN ESSEX...EASTERN PASSAIC...EASTERN UNION... 
  HUDSON...WESTERN BERGEN...WESTERN ESSEX...WESTERN PASSAIC AND 
  WESTERN UNION. IN SOUTHEAST NEW YORK...BRONX...KINGS 
  (BROOKLYN)...NEW YORK (MANHATTAN)...NORTHEASTERN SUFFOLK... 
  NORTHERN NASSAU...NORTHERN QUEENS...NORTHERN WESTCHESTER... 
  NORTHWESTERN SUFFOLK...ORANGE...PUTNAM...RICHMOND (STATEN 
  ISLAND)...ROCKLAND...SOUTHEASTERN SUFFOLK...SOUTHERN NASSAU... 
  SOUTHERN QUEENS...SOUTHERN WESTCHESTER AND SOUTHWESTERN 
  SUFFOLK. 

* THROUGH MONDAY MORNING

* STEADIER RAINFALL ASSOCIATED WITH A COASTAL STORM WILL BECOME
  HEAVY BY EARLY EVENING AND CONTINUE THROUGH TONIGHT. THE RAIN
  WILL TAPER OFF TO SHOWERS BY MONDAY AFTERNOON. HOURLY RAINFALL
  RATES APPROACHING AN INCH PER HOUR IN THE HEAVIEST RAIN BANDS
  REMAINS POSSIBLE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

&&

$$

MALOIT
489 
WGUS61 KOKX 230757
FFAOKX

FLOOD WATCH
NATIONAL WEATHER SERVICE NEW YORK NY
357 AM EDT MON APR 23 2012

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-
230900-
/O.CAN.KOKX.FA.A.0001.000000T0000Z-120423T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
357 AM EDT MON APR 23 2012

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY
AND SOUTHEAST NEW YORK HAS BEEN CANCELLED. THE LARGE AREA OF HEAVY
RAIN HAS MOVED TO THE NORTH EARLY THIS MORNING. LINGERING LIGHT
RAIN IS EXPECTED TODAY...BUT WILL BE SCATTERED OR ISOLATED.

AS SUCH...NO ADDITIONAL FLOODING IS EXPECTED...AND RIVER AND
STREAMS LEVELS SHOULD REMAIN IN THEIR BANKS.

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flood watch went out at Apr 21, 2:09 PM EDT, 1 hour 56 minutes earlier.

Area forecast discussion, Apr 21, 2:09 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
209 PM EDT SAT APR 21 2012

.SYNOPSIS...
A COLD FRONT APPROACHES FROM THE NORTHWEST THIS AFTERNOON...THEN
CROSSES THE TRI-STATE TONIGHT...STALLING OUT JUST TO OUR EAST
SUNDAY. A POTENT LOW RIDES NORTHEAST ALONG THE FRONT THROUGH
SUNDAY NIGHT...THEN TRACKS JUST TO OUR WEST...THEN NORTHWEST
MONDAY AND TUESDAY. ANOTHER STORM SYSTEM APPROACHES FROM THE WEST
WEDNESDAY...THEN IMPACTS THE REGION INTO THURSDAY. HIGH PRESSURE
THEN BUILDS IN FOR THE REMAINDER OF THE UPCOMING WORK WEEK.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
FOG AND STRATUS HAD BURNED OFF EXCEPT FOR THE IMMEDIATE
SOUTHEASTERN COASTLINE OF LONG ISLAND. THE COLD FRONT CONTINUES TO
APPROACH FROM THE WEST. HIGHS WILL TOP OFF IN THE LOW TO MID 70S
ACROSS NYC/NORTHEAST NJ/THE LOWER HUDSON VALLEY AND INTERIOR
PORTIONS OF SOUTHERN CT. FOR LONG ISLAND/COASTAL PORTIONS OF NYC
AND SOUTHERN CT...HIGHS WILL TOP OFF IN THE UPPER 60S TO AROUND
70. THESE TEMPS ARE ABOUT 10-15 DEGREES ABOVE NORMAL.

CLOUDS EXPECTED TO INCREASE LATE THIS AFTERNOON AS THE FRONT
APPROACHES...AND PATCHY FOG IS ALSO EXPECTED THIS EVENING.
SCATTERED SHOWERS WITH ISOLATED THUNDERSTORMS WILL DEVELOP OVER
WESTERN PORTIONS OF THE CWA LATE. WITH MID LEVEL FLOW AROUND 45 KT
AND RELATIVELY LARGE SFC DEWPOINT DEPRESSIONS...SOME STORMS COULD
PRODUCE GUSTY WINDS NW OF NYC. SPC HAS THIS AREA IN A LOW SVR RISK
FOR THIS AFTERNOON AS WELL. BEST CHANCES FOR PRECIP WILL BE LATE
IN THE AFTERNOON.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH MONDAY/...
WITH WARM...ONSHORE FLOW FOR THE FIRST PART OF THE TONIGHT
PERIOD...AND SFC DEWPOINTS APPROACHING OCEAN TEMPS...WILL EXPECT
WIDESPREAD FOG/STRATUS TO DEVELOP AHEAD OF APPROACHING COLD FRONT
EARLY IN THE EVENING. MEANWHILE...SHOWERS MOVE INTO THE REGION
FROM WEST TO EAST AND WILL TAPER OFF LATE TONIGHT AS COLD FRONT
BECOMES NEARLY STATIONARY OVER THE AREA. THERE MAY BE A FEW
RUMBLES OF THUNDER IN THE EVENING...BUT WIDESPREAD CONVECTION NOT
OF CONCERN.

TRICKY FORECAST ON TAP FROM SUNDAY THROUGH MONDAY. STILL SOME
UNCERTAINTY AS TO THE EXACT TRACK LOW PRES DEVELOPING OVER THE
SOUTHEAST WILL TAKE...BUT MODEL CONSENSUS FAVORS LOW PRES TRACKING
NORTH ALONG THE STALLED FRONTAL BOUNDARY AND JUST EAST OF NYC BY
MONDAY MORNING BEFORE RETROGRADING BACK TOWARDS WESTERN AND
CENTRAL NY LATE MONDAY. THIS WILL BRING A PERIOD OF HEAVY RAIN AT
TIMES TO THE CWA SUNDAY NIGHT THROUGH MONDAY MORNING...THEN PRECIP
TAPERS TO SHOWERS THROUGHOUT THE DAY MONDAY. STRONG EASTERLY FLOW
WILL DEVELOP AS WELL...WITH WINDS INCREASING TO 20-30 MPH WITH
30-40 MPH GUSTS...ESPECIALLY NEAR THE COAST...DURING THIS TIME.
THERE ARE SOME DIFFERENCES AMONG THE GLOBAL MODELS...AND THE SWATH
OF THE HEAVIEST RAIN COULD CHANGE DEPENDING ON THE TRACK OF THE
LOW...BUT FOR NOW...EXPECTING 2-4 INCHES OF RAIN ACROSS THE CWA
FROM SUNDAY THROUGH MONDAY...BUT THAT COULD BE AS HIGH AS 3-5
INCHES AND AS LOW AS 1-3 INCHES.

DUE TO THE DRY ANTECEDENT CONDITIONS...DO NOT EXPECT MUCH IN THE
WAY OF WIDESPREAD FLOODING...AND INSTANTANEOUS RAINFALL RATES DO
NOT FAVOR FLASH FLOODING. LOCAL URBAN FLOODING OF LOW-LYING AND
POOR DRAINAGE AREAS ARE EXPECTED...AS WELL AS MINOR FLOODING OF
THE SMALLER RIVERS AND STREAMS.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
GLOBAL MODELS IN GENERAL AGREEMENT ON HANDLING OF THE ANOMALOUS
CLOSED UPPER LOW THAT IMPACTS THE AREA. AGAIN...MODELS CAN BE TOO
PROGRESSIVE IN THIS SCENARIO...AND SUBSEQUENT RUNS WILL NEED TO BE
WATCHED CLOSELY TO ASCERTAIN ANY TRENDS.

THIS UPPER CLOSED LOW SLOWLY MOVES NORTHWARD INTO CANADA...WITH A
GENERAL TROUGH REMAINING OVER THE NORTHEAST THROUGH MUCH OF THIS
TIME FRAME. THIS WILL LEAD TO UNSETTLED CONDITIONS...WITH SHOWERS
AT TIMES.

WILL LEAN TOWARD CLIMATOLOGY THROUGH THIS TIME FRAME...WITH BETTER
CHANCE FOR ANY SHOWER ACTIVITY MAINLY CONFINED TO THE DAYTIME
HOURS.

AS FOR TEMPERATURES...KEPT DAYTIME TEMPERATURES AT OR BELOW
GUIDANCE BUT WENT AT OR ABOVE GUIDANCE FOR THE OVERNIGHT MINIMUMS.
IN OTHER WORDS...DO NOT EXPECT HUGE DIURNAL TEMP SPREADS DUE TO
POTENTIAL CLOUD COVER.

&&

.AVIATION /17Z SATURDAY THROUGH THURSDAY/...
A COLD FRONT APPROACHES FROM THE NORTHWEST THIS AFTERNOON...THEN
SLOWLY CROSSES THE TRI- STATE TONIGHT...BEFORE STALLING OUT JUST TO
OUR EAST ON SUNDAY. A STRONG AREA OF LOW PRESSURE BEGINS TO MOVE N
ALONG THIS FRONT TOWARDS THE AREA ON SUNDAY.

VFR TO GET STARTED...EXCEPT AT KGON WHICH SHOULD BECOME VFR BY
19Z. KSWF COULD SEE A -SHRA LATE THIS AFTERNOON/EARLY THIS EVENING
REFLECT IN TEMPO GROUP. SMALL CHANCE FOR -TSRA - BUT CHANCE TOO
LOW TO REFLECT IN TAFS.

FOR NOW INDICATING MVFR-IFR CONDITIONS RETURN AT NYC/COASTAL
TERMINALS THIS EVENING AHEAD OF COLD FRONT...ONLY MODERATE
CONFIDENCE IN THIS (HIGHER AT KISP/KGON THAN ELSEWHERE). HAVE
-SHRA A COUPLE OF HOURS AHEAD/BEHIND THE COULD FRONT THIS
EVENING...WITH MVFR CEILINGS/VISIBILITIES...EXCEPT KGON WHICH
SHOULD START WITH IFR. CONDITIONS IMPROVE TO VFR THROUGHOUT BY THE
MORNING PUSH. EXPECT RAIN TO MOVE IN FROM S TO N FROM
14-16Z...WITH MVFR CONDITIONS.

WINDS GENERALLY S-SE AT AROUND 10 KT...WITH SOME VARIABILITY
TOWARDS THE E. LOW CONFIDENCE IN WIND DIRECTION FORECAST AHEAD OF
COLD FRONT. WINDS BECOME NW IMMEDIATELY BEHIND THE COLD
FRONT...THEN SHIFT N 2-3 HOURS AFTER PASSAGE...THEN BECOME NE
SUNDAY MORNING.

OUTLOOK FOR 18Z SUNDAY THROUGH THURSDAY...
.SUNDAY AFTERNOON-MONDAY MORNING...IFR WITH PERIODS OF HEAVY RAIN.
GUSTY WINDS OR LLWS LIKELY.
.MONDAY AFTERNOON...IMPROVEMENT TO VFR WITH GUSTY WINDS LIKELY.
.MONDAT NIGHT-WEDNESDAY...VFR WITH GUSTY WINDS POSSIBLE.
.WEDNESDAY NIGHT-THURSDAY...MVFR OR LOWER POSSIBLE.

&&

.MARINE...
MARINE WEATHER STATEMENT REMAINS UP FOR THE WATERS THROUGH 22Z FOR
LOCALLY DENSE FOG ON THE ERN WATERS.

GENERALLY SUB-ADVISORY CONDITIONS EXPECTED TODAY. SEAS MAY BUILD
CLOSE TO 5 FT ON THE OCEAN THIS EVENING AS SOUTHERLY FLOW
INCREASES AHEAD OF AN APPROACHING COLD FRONT...BUT NOT CONFIDENT
ENOUGH IN WAVE WATCH GUIDANCE TO ISSUE A SMALL CRAFT ADVISORY FOR
THE TONIGHT PERIOD.

DEVELOPING LOW PRES OVER THE SOUTHEAST U.S. WILL MOVE ALONG THE
COAST ON SUNDAY AND MOVE NORTH THROUGH THE WATERS SUNDAY NIGHT
INTO MONDAY MORNING. CONDITIONS RAMP UP TO SCA LEVELS ON
SUNDAY...THEN GALES ARE EXPECTED SUNDAY NIGHT INTO MONDAY MORNING
WITH EASTERLY WINDS RANGING FROM 20-30 KT WITH 30-40 KT GUSTS.
ISSUED A SCA FOR SUNDAY AND A GALE WATCH FOR SUNDAY NIGHT.

GALES AND ROUGH SEAS WILL CONTINUE THROUGH MONDAY AS LOW PRESSURE
MOVES JUST EAST OF NYC...THEN TRACKS TO THE NORTHWEST AND INTO
WESTERN AND CENTRAL NY ON MONDAY.

GUSTY AND ROUGH CONDITIONS CONTINUE MONDAY NIGHT AND INTO TUESDAY
AS DEEP LOW PRESSURE SLOWLY MOVES WELL TO THE NORTH. WIND AND SEA
CONDITIONS GRADUALLY IMPROVE BY MID WEEK...ALTHOUGH WESTERLY FETCH
WILL ENSURE ROUGH SEAS CONDITIONS OVER THE EASTERN WATERS THROUGH
TUESDAY NIGHT.

&&

.HYDROLOGY...
RAINFALL LATER TODAY THROUGH THIS EVENING AS A COLD FRONT MOVES
INTO THE REGION WILL WILL GENERALLY RESULT IN 1/2 INCH OR LESS.

A STEADY...AND AT TIMES HEAVY RAIN IS EXPECTED LATE SUNDAY THROUGH
MONDAY MORNING. TOTAL QPF WILL RANGE FROM 2-4 INCHES...WITH A 3-5
INCH SWATH FROM NYC TO WESTERN LONG ISLAND AND NORTH INTO WESTERN
CONNECTICUT. DEPENDING ON THE TRACK OF THE LOW...THE 3-5 INCH
SWATH COULD END UP COVERING MUCH OF THE CWA.

ANTECEDENT CONDITIONS ARE VERY DRY...SO AT THIS TIME EXPECT MAINLY
URBAN/POOR DRAINAGE FLOODING...ALONG WITH MINOR FLOODING OF THE
SMALLER RIVERS/STREAMS. THE CHANCE FOR FLASH FLOODING WILL DEPEND
ON INSTANTANEOUS RAINFALL RATES...WHICH...AT THIS TIME...DO NOT
FAVOR FLASH FLOODING. THIS RAIN WOULD HELP TO ALLEVIATE THE
MODERATE TO SEVERE DROUGHT CONDITIONS. PLEASE REFER TO THE DROUGHT
INFORMATION STATEMENT FOR MORE INFORMATION.

&&

.TIDES/COASTAL FLOODING...
WITH THE LUNAR CYCLE IN THE NEW MOON PHASE...STRONG EASTERLY WINDS
FROM LATE DAY SUNDAY INTO EARLY MONDAY MORNING COULD CAUSE COASTAL
FLOODING AT TIMES OF HIGH TIDE SUNDAY NIGHT INTO EARLY MONDAY
AFTERNOON. ABOUT 1 1/2 FT OF SURGE IS NEEDED TO PRODUCE MINOR
COASTAL FLOODING SUNDAY NIGHT...THE HIGHER OF THE TWO DAILY HIGH
TIDE CYCLES.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...GALE WATCH FROM SUNDAY EVENING THROUGH LATE SUNDAY NIGHT FOR
     ANZ330-335-338-340-345-350-353-355.
     SMALL CRAFT ADVISORY FROM NOON TO 6 PM EDT SUNDAY FOR ANZ330-
     335-338-340-345-350-353-355.

&&
Hazardous weather outlook, Apr 21, 3:32 AM EDT, 12 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
332 AM EDT SAT APR 21 2012

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-221000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
332 AM EDT SAT APR 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

LOW PRESSURE WILL BRING PERIODS OF HEAVY RAIN TO THE REGION SUNDAY
NIGHT THROUGH MONDAY MORNING WITH AN AVERAGE OF 2 TO 4 INCHES OF
RAINFALL EXPECTED FROM LATE TONIGHT THROUGH MONDAY. DEPENDING ON
THE TRACK AND STRENGTH OF THE LOW...THE RAINFALL COULD RANGE FROM
1 TO 3 INCHES TO 3 TO 5 INCHES. BASED ON THE LATEST FORECAST
TRACK...THE HEAVIEST RAIN WILL FALL FROM NEW YORK CITY TO WESTERN
LONG ISLAND THROUGH WESTERN CONNECTICUT.

ANTECEDENT CONDITIONS ARE VERY DRY...AND AT THIS TIME WILL EXPECT
MAINLY URBAN/POOR DRAINAGE FLOODING...AND MINOR FLOODING NEAR THE
SMALLER RIVERS AND STREAMS. THERE IS A CHANCE FOR LOCALIZED FLASH
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED FOR RAINFALL AND FLOODING
REPORTS SUNDAY NIGHT THROUGH MONDAY MORNING.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-221000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
332 AM EDT SAT APR 21 2012

...GALE WATCH IN EFFECT FROM SUNDAY EVENING THROUGH LATE SUNDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Apr 21, 11:30 AM EDT, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1130 AM EDT SAT APR 21 2012

CTZ010>012-NYZ074-075-080-081-178-179-211700-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-SOUTHERN QUEENS-SOUTHERN NASSAU-
1130 AM EDT SAT APR 21 2012

AREAS OF FOG PERSIST ALONG THE IMMEDIATE SOUTH SHORES OF NEW YORK
CITY...LONG ISLAND AND COASTAL CONNECTICUT THIS MORNING. THE FOG
COULD BE LOCALLY DENSE...WITH VISIBILITIES ONE QUARTER MILE OR
LESS. THE FOG WILL DISSIPATE EARLY THIS AFTERNOON.

IF YOU ARE TRAVELING IN THESE AREAS THROUGH EARLY AFTERNOON...BE
ON THE ALERT FOR SUDDEN CHANGES IN VISIBILITY DUE TO FOG. SLOW
DOWN...LEAVE PLENTY OF ROOM BETWEEN YOU AND OTHER VEHICLES...AND
KEEP YOUR HEADLIGHTS ON THE LOW BEAM SETTING.

GOODMAN

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 3:22 AM EDTGale WatchOKX12 hr
Apr 21, 3:22 AM EDTSmall Craft AdvisoryOKX37 hr
Apr 21, 3:47 PM EDTGale WarningOKX36 hr
Apr 21, 7:18 PM EDTSpecial Weather StatementOKXOrange27 min

Nearby

Flood Watches in New York, 2012Flood Watches in New Jersey, 2012Flood Watches in Connecticut, 2012Every flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.